Abstract and Applied Analysis

Bilinear Form and Two Bäcklund Transformations for the (3+1)-Dimensional Jimbo-Miwa Equation

He Li and Yi-Tian Gao

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


With Bell polynomials and symbolic computation, this paper investigates the (3+1)-dimensional Jimbo-Miwa equation, which is one of the equations in the Kadomtsev-Petviashvili hierarchy of integrable systems. We derive a bilinear form and construct a bilinear Bäcklund transformation (BT) for the (3+1)-dimensional Jimbo-Miwa equation, by virtue of which the soliton solutions are obtained. Bell-polynomial-typed BT is also constructed and cast into the bilinear BT.

Article information

Abstr. Appl. Anal., Volume 2015 (2015), Article ID 834521, 5 pages.

First available in Project Euclid: 15 June 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Li, He; Gao, Yi-Tian. Bilinear Form and Two Bäcklund Transformations for the (3+1)-Dimensional Jimbo-Miwa Equation. Abstr. Appl. Anal. 2015 (2015), Article ID 834521, 5 pages. doi:10.1155/2015/834521. https://projecteuclid.org/euclid.aaa/1434398159

Export citation


  • M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, Cambridge University Press, Cambridge, UK, 1991.
  • M. P. Barnett, J. F. Capitani, J. von zur Gathen, and J. Gerhard, “Symbolic calculation in chemistry: selected examples,” International Journal of Quantum Chemistry, vol. 100, no. 2, pp. 80–104, 2004.
  • X. Lü, H.-W. Zhu, X.-H. Meng, Z.-C. Yang, and B. Tian, “Soliton solutions and a Bäcklund transformation for a generalized nonlinear Schrödinger equation with variable coefficients from optical fiber communicationsčommentComment on ref. [3a?]: We split this reference to [3a,3b?]. Please check similar cases throughout.,” Journal of Mathematical Analysis and Applications, vol. 336, no. 2, pp. 1305–1315, 2007.
  • X. Lü, “Bright-soliton collisions with shape change by intensity redistribution for the coupled Sasa-Satsuma system in the optical fiber communications,” Communications in Nonlinear Science and Numerical Simulation, vol. 19, no. 11, pp. 3969–3987, 2014.
  • B. Tian, Y. T. Gao, and H. W. Zhu, “Variable-coefficient higher-order nonlinear Schrödinger model in optical fibers: variable-coefficient bilinear form, Bäcklund transformation, brightons and symbolic computation,” Physics Letters A, vol. 366, pp. 223–229, 2007.
  • B. Tian and Y. T. Gao, “Symbolic computation on cylindrical-modified dust-ion-acoustic nebulons in dusty plasmas,” Physics Letters A, vol. 362, no. 4, pp. 283–288, 2007.
  • Z.-Y. Yan and H.-q. Zhang, “Symbolic computation and new families of exact soliton-like solutions to the integrable Broer-Kaup (BK) equations in $(2+1)$-dimensional spaces,” Journal of Physics A: Mathematical and General, vol. 34, no. 8, pp. 1785–1792, 2001.
  • X. Lü and M. Peng, “Systematic construction of infinitely many conservation laws for certain nonlinear evolution equations in mathematical physics,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 9, pp. 2304–2312, 2013.
  • X. Lü and M. Peng, “Nonautonomous motion study on accelerated and decelerated solitons for the variable-coefficient Lenells-Fokas model,” Chaos, vol. 23, no. 1, Article ID 013122, 2013.
  • C. Rogers and W. F. Shadwick, Bäacklund Transformations and Their Applications, Academic Press, New York, NY, USA, 1982.
  • X. Lü, “New bilinear Bäcklund transformation with multisoliton solutions for the (2+1)-dimensional Sawada–Kotera model,” Nonlinear Dynamics, vol. 76, no. 1, pp. 161–168, 2014.
  • X. Lü and J. Li, “Integrability with symbolic computation on the Bogoyavlensky-Konoplechenko model: BELl-polynomial manipulation, bilinear representation, and Wronskian solution,” Nonlinear Dynamics, vol. 77, no. 1-2, pp. 135–143, 2014.
  • B. Tian, Y.-T. Gao, and W. Hong, “The solitonic features of a nonintegrable $(3+1)$-dimensional Jimbo-Miwa equation,” Computers & Mathematics with Applications, vol. 44, no. 3-4, pp. 525–528, 2002.
  • J. F. Zhang and F. M. Wu, “Bäcklund transformation and multiple soliton solutions for the $(3+1)$-dimensional Jimbo-Miwa equation,” Chinese Physics, vol. 11, no. 5, p. 425, 2002.
  • Q. L. Zha and Z. B. Li, “Multiple periodic-soliton solutions for (3+1)-dimensional Jimbo-Miwa equation,” Communications in Theoretical Physics, vol. 50, no. 5, pp. 1036–1040, 2008.
  • X. Lü, “Soliton behavior for a generalized mixed nonlinear Schrödinger model with N-fold Darboux transformation,” Chaos, vol. 23, Article ID 033137, 2013.
  • R. Hirota, “Exact solution of the korteweg–-de Vries equation for multiple collisions of solitons,” Physical Review Letters, vol. 27, no. 18, pp. 1192–1194, 1971.
  • R. Hirota, “A new form of Bäcklund transformations and its relation to the inverse scattering problem,” Progress of Theoretical Physics, vol. 52, no. 5, pp. 1498–1512, 1974.
  • R. Hirota and J. Satsuma, “A variety of nonlinear network equations generated from the bäcklund transformation for the toda lattice,” Progress of Theoretical Physics Supplements, vol. 59, pp. 64–100, 1976.
  • R. Hirota, X.-B. Hu, and X.-Y. Tang, “A vector potential KdV equation and vector Ito equation: soliton solutions, bilinear Bäcklund transformations and Lax pairs,” Journal of Mathematical Analysis and Applications, vol. 288, no. 1, pp. 326–348, 2003.
  • R. Hirota, The Direct Method in Soliton Theory, Cambridge University Press, Cambridge, UK, 2004.
  • Y. Matsuno, Bilinear Transformation Method, vol. 174 of Mathematics in Science and Engineering, Academic Press, London, UK, 1984.
  • C.-X. Li, W.-X. Ma, X.-J. Liu, and Y.-B. Zeng, “Wronskian solutions of the Boussinesq equation–-solitons, negatons, positons and complexitons,” Inverse Problems, vol. 23, no. 1, pp. 279–296, 2007.
  • H. Aratyn, L. A. Ferreira, and A. H. Zimerman, “Exact static soliton solutions of (3+1)-dimensional integrable theory with nonzero Hopf numbers,” Physical Review Letters, vol. 83, no. 9, pp. 1723–1726, 1999.
  • A. Wazwaz, “Integrable (2+1)-dimensional and (3+1)-dimensional breaking soliton equations,” Physica Scripta, vol. 81, no. 3, Article ID 035005, 2010.
  • Y. T. Gao and B. Tian, “New family of overturning soliton solutions for a typical breaking soliton equation,” Computers & Mathematics with Applications, vol. 30, no. 12, pp. 97–100, 1995.
  • J. Yu and Z. Lou, “A $(3+1)$-dimensional Painlevé integrable model obtained by deformation,” Mathematical Methods in the Applied Sciences, vol. 25, no. 2, pp. 141–148, 2002.
  • J. B. Chen, “Finite-gap solutions of $2+1$ dimensional integrable nonlinear evolution equations generated by the Neumann systems,” Journal of Mathematical Physics, vol. 51, no. 8, Article ID 083514, 2010.
  • R. S. Ward, “Nontrivial scattering of localized solitons in a (2+1)-dimensional integrable system,” Physics Letters A, vol. 208, no. 3, pp. 203–208, 1995.
  • J. F. Zhang, “Multiple soliton-like solutions for $(2+1)$-dimensional dispersive Long-Wave equations,” International Journal of Theoretical Physics, vol. 37, no. 9, pp. 2449–2455, 1998.
  • A. V. Mikhailov and R. I. Yamilov, “Towards classification of $(2+1)$-dimensional integrable equations,” Journal of Physics A, vol. 31, Article ID 6707, 1998.
  • M. Jimbo and T. Miwa, “Solitons and infinite dimensional Lie algebras,” Publications of the Research Institute for Mathematical Sciences, vol. 19, pp. 943–1001, 1983.
  • X.-Y. Tang and J. Lin, “Conditional similarity reductions of Jimbo-Miwa equations via the classical Lie group approach,” Communications in Theoretical Physics, vol. 39, no. 1, pp. 6–8, 2003.
  • B. Dorrizzi, B. Grammaticos, A. Ramani, and P. Winternitz, “Are all the equations of the KP hierarchy integrable?” Journal of Mathematical Physics, vol. 27, pp. 2848–2852, 1986.
  • J. Weiss, M. Tabor, and G. Carnevale, “The Painlevé property for partial differential equations,” Journal of Mathematical Physics, vol. 24, no. 3, pp. 522–526, 1983.
  • C.-L. Bai and H. Zhao, “Some special types of solitary wave solutions for $(3+1)$-dimensional Jimbo-Miwa equation,” Communications in Theoretical Physics, vol. 41, no. 6, pp. 875–877, 2004.
  • A.-M. Wazwaz, “Multiple-soliton solutions for the Calogero-Bogoyavlenskii-Schiff, Jimbo-Miwa and YTSF equations,” Applied Mathematics and Computation, vol. 203, no. 2, pp. 592–597, 2008.
  • G. Q. Xu, “The soliton solutions, dromions of the Kadomtsev-Petviashvili and Jimbo-Miwa equations in $(3+1)$-dimensions,” Chaos, Solitons and Fractals, vol. 30, no. 1, pp. 71–76, 2006.
  • S.-H. Ma, J.-P. Fang, B.-H. Hong, and C.-L. Zheng, “New exact solutions and interactions between two solitary waves for (3+1)-dimensional jimbo–miwa system,” Communications in Theoretical Physics, vol. 49, no. 5, pp. 1245–1248, 2008.
  • C. Gilson, F. Lambert, J. J. Nimmo, and R. Willox, “On the combinatorics of the Hirota D-operators,” Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, vol. 452, no. 1945, pp. 223–234, 1996.
  • F. Lambert and J. Springael, “On a direct procedure for the disclosure of Lax pairs and Bäcklund transformations,” Chaos, Solitons & Fractals, vol. 12, no. 14-15, pp. 2821–2832, 2001.
  • X. Lü, B. Tian, K. Sun, and P. Wang, “Bell-polynomial manipulations on the Bäcklund transformations and Lax pairs for some soliton equations with one tau-function,” Journal of Mathematical Physics, vol. 51, no. 11, Article ID 113506, 2010.
  • X. Lü, F. H. Lin, and F. H. Qi, “Analytical study on a two-dimensional Korteweg-de Vries model with bilinear representation, Bäcklund transformation and soliton solutions,” Applied Mathematical Modelling, vol. 39, pp. 3221–3226, 2015. \endinput